Tramal Overdose Symptoms and Treatment

  1. Article SummaryPrint
  2. Tramal and Tramadol
  3. Tramal Overdose Symptoms
  4. Combining Tramal and Other Drugs
  5. Methods of Taking Tramal
  6. Tramal Overdose Treatment

While most people who use Tramal do so safely, the potential for addiction and overdose should not be ignored. According to the U.S. Centers for Disease Control and Prevention, deaths from prescription drug overdoses, including opiates such as Tramal, tripled during the period between 1999 and 2008. Overdosing on this drug can be fatal, so anyone taking it should become familiar with and learn to recognize Tramal overdose symptoms.
"...the potential for addiction and overdose should not be ignored."
Combining Tramal with other drugs or alcohol can increase the risk of overdose, so be especially vigilant if you or someone you know has purposefully or accidentally mixed drugs. If someone you know frequently takes more than his or her prescribed dose of Tramal or mixes Tramal with other drugs, call 1-888-652-3778 to learn more about how to get them treatment and reduce the risk of an overdose.

Tramal and Tramadol

Tramal

Tramal is a prescription pain reliever that contains the active ingredient tramadol or its derivative tramadol hydrochloride. Tramal is prescribed to treat moderate-to-severe pain, and its method of action is similar to narcotics such as codeine and morphine. However, tramadol is not as strong as other opiates, so the addiction potential is lower than with many other opiate drugs. Overdose on Tramal is still a possibility, however, and anyone experiencing Tramal overdose symptoms should report to a hospital as soon as possible.
According to the U.S. Centers for Disease Control and Prevention, there were over 500,000 emergency room visits for abuse of prescription opioids, such as Tramal, in 2009.

Tramal Overdose Symptoms

While overdosing on Tramal can cause different symptoms in different people, there are some specific signs that are known to be associated with taking too much of this medication. The known symptoms of an overdose from Tramal include:

  • Extreme drowsiness
  • Fainting
  • Muscle weakness
  • Clammy skin
  • Slowed heartbeat
  • Shallow breathing
  • Seizures
  • Cardiac arrest

"...anyone experiencing Tramal overdose symptoms should report to a hospital as soon as possible."
If you notice any of these Tramal overdose symptoms in someone who is taking the drug, bring the person to a hospital, even if you think he or she did not take a high dose of this medication. Other medications in the bloodstream or certain medical conditions can cause a person to experience an overdose with lower doses of Tramal than would normally be required.

Combining Tramal and Other Drugs

mixing tramal with alcoholCombining Tramal with other drugs, including over-the-counter medications, can increase the risk of an overdose. In particular, it is especially important not to take Tramal along with alcohol, other prescription pain relievers, sedatives, and medication for mental illness, anxiety or depression. These drugs can all act on the body to make it more susceptible to the effects of Tramal. Also, combining these drugs can cause different symptoms than the typical Tramal overdose symptoms, so you might not recognize an overdose as easily, increasing the risk of death.

Some people experience seizures while taking Tramal, even when taking the dose prescribed by a doctor.

Methods of Taking Tramal

"Taking a new dose too soon after the last dose can increase your risk of overdose..."
Tramal should only be taken as prescribed by a doctor. Some forms of Tramal are extended-release medications, which means that the pill or tablet breaks down slowly in the body to give you a steady dose over a long period of time. Taking a new dose too soon after the last dose can increase your risk of overdose because the initial dose may still be releasing tramadol into your bloodstream.

Some people who abuse Tramal or other tramadol drugs crush the tablets. They may take the crushed powder orally, dilute it with water for injection it into the bloodstream or inhale it. All of these methods of taking Tramal increase the risk of developing overdose symptoms. Even chewing or crushing the tablets with your teeth when taking them can put you at greater risk of an overdose. If you or someone you know uses Tramal in an inappropriate way, contact 1-888-652-3778 to discuss the signs of Tramal abuse and how to find the best treatment for your particular situation.

Tramal Overdose Treatment

Someone who is experiencing Tramal overdose symptoms requires immediate medical care because proper addiction treatment cannot be performed at home. Tramal overdose treatment may involve the administration of the medication naloxone, although this drug can increase the risk of seizures in some patients. At the hospital, the doctor treating a Tramal overdose will also likely put the patient on a respirator to help prevent a cessation of breathing that could lead to death.

Connect with Top Treatment Centers Now
Call Us Toll Free 1-888-652-3778 Sponsored by Leading Treatment Centers Or click the button below to request a free assessment Free Assessment
Photos
  • 690 × 400 - 90k - jpg
  • 462 × 308 - 44k - jpg
  • of Tramadol | Tramadol
  • How Do I Treat Tramadol
  • How Common Is Tramadol
  • Main side effects of tramadol.
  • How Do I Treat Tramadol
  • 550 × 367 - 30k - jpg
  • 2592 × 1944 - 2167k - jpg
Popup content
News
Get Your Questions Answered
Leave a Question
  • (will not be published)

13 Questions
  1. Question: What is a physical addiction?Submitted By: Arlene B.

    Reply
    • S.F.

      A physical addiction is where the body becomes tolerant to a drug and requires more to function normally. The body stops producing certain chemicals because the drug is creating them. Once the drug is withdrawn, the body will take a while to restart production of these chemicals.

  2. Question: What is a psychological addiction?Submitted By: Gordon B

    Reply
    • Project Know Answer:

      A psychological addiction is where person feels as though he or she cannot function without the drug, particularly in stressful or social situations.

  3. Question: Why is cough medicine addictive?Submitted By: KY

    Reply
    • Regina G

      A number of cough medicines contain dextromethorphan, also known as DMX, or codeine, which are addictive substances.

  4. Question: how many point of gram should a person take?Submitted By: poy

    Reply
  5. Question: How Much is your Program… I really need help but I don’t have any moneySubmitted By: Cody Hager

    Reply
  6. Question: What do you do if you know for a fact that a loved one is addicted to pain killers, is stealing & lying to get them, but won’t admit it? How do we get them to admit it and get help?Submitted By: Charlene Schultz

    Reply
  7. Question: I need to go to medcai detoxSubmitted By: Charlotte Gros

    Reply
    • Project Know Answer:

      Call (800) 928-9139 now and get the help you need.

  8. Question: i am looking for an in patient program in or around rosemount that deals with drug addictionSubmitted By: mary

    Reply
  9. Question: is there any inpatient drug programs that except prop 36. n that will allow me to have my 4 year old daughter wit meSubmitted By: Jessica Phillips

    Reply
Useful Resources

Here are some Useful Resources for Tramal Overdose Symptoms and Treatment.

Call Today.
1-888-652-3778